Alert archive / California / Frost Advisories in 2019

Frost Advisory 16, NWS Eureka, CA

June 6, 2019Humboldt County, Trinity County, California

NWS Eureka, CA issued this frost advisory at Jun 6, 2019, 9:09 PM PDT for Humboldt County, Trinity County, California. It took effect at Jun 7, 2019, 2:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2019, 9:09 PM PDT (04:09 UTC)
In effect from
Jun 7, 2019, 2:00 AM PDT
Expired
Jun 7, 2019, 9:00 AM PDT
In force
7 hr
Issued by
NWS Eureka, CA

Counties Humboldt County, CA, Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 69 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 4.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2019-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2019-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2142 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

873 
WWUS76 KEKA 070409
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
909 PM PDT Thu Jun 6 2019

...Frost possible tonight...

A cool airmass will bring the potential for frost in some of the
coldest valleys of Humboldt and Trinity counties. Valleys that
remain clear and the wind becomes calm are most likely to see
frost. Confidence is low on the exact locations.


CAZ105>108-071600-
/O.NEW.KEKA.FR.Y.0016.190607T0900Z-190607T1600Z/
Northern Humboldt Interior-Southern Humboldt Interior-
Northern Trinity-Southern Trinity-
909 PM PDT Thu Jun 6 2019

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY...

The National Weather Service in Eureka has issued a Frost
Advisory...which is in effect from 2 AM to 9 AM PDT Friday. 

* LOW TEMPERATURES...mid 30s.

* LOCATIONS INCLUDE...Garberville, Bridgeville, Weaverville, Burnt
  Ranch, Trinity Center, Hayfork, and Ruth. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

&&

$$
1 follow-up statement
203 
WWUS76 KEKA 071550
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
850 AM PDT Fri Jun 7 2019


CAZ105>108-071700-
/O.EXP.KEKA.FR.Y.0016.000000T0000Z-190607T1600Z/
Northern Humboldt Interior-Southern Humboldt Interior-
Northern Trinity-Southern Trinity-
850 AM PDT Fri Jun 7 2019

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Jun 6, 2:59 PM PDT, 6 hours 10 minutes earlier.

Area forecast discussion, Jun 6, 2:59 PM PDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
259 PM PDT Thu Jun 6 2019

.SYNOPSIS...Cooler temperatures are expected through Friday,
followed by a warming trend Saturday into early next week. Above
normal temperatures will become likely across interior valleys
on Sunday, with warm conditions possible at the coast. Very
little precipitation is expected during the next seven days.

&&

.DISCUSSION...After a morning of low clouds and even some virga
(rain not reaching the ground), this afternoon turned out very
pleasant with partly to mostly sunny skies. Some cloudiness is
expected to re-develop tonight along the Redwood Coast between
the near shore waters and the coastal hills, with the best chance
between Humboldt Bay and Cape Mendocino. Patchy frost is possible
late tonight and again Friday night over normally colder portions
of the interior, but have held off on issuing a Frost Advisory
due to expected areal coverage.

Thereafter, multi-model guidance is producing a robust and
consistent warm signal, showing the development of offshore flow
at 850 mb this weekend into early next week. Above normal
temperatures in the 90s to near 100 will be likely across interior
valleys beginning Sunday and lasting through at least Wednesday.
In addition, dry and mild ridge-top conditions appear likely at
night. /JMG&SEC

&&

.AVIATION...VFR expected to prevail. MVFR ceilings will be
possible this evening and again early Friday morning at coastal
forecast terminals. Gusty N-NW winds are expected again on
Friday.

&&

.MARINE...Brisk northerly-northwesterly winds have developed in
the wake of a dry cold front. A secondary trough will follow
tonight and winds should slacken slightly before ramping-up in
earnest on Fri as gradients tighten in response to high pressure
offshore. As a result, northerly winds will increase across all
waters. Gale force gusts are forecast across the southern waters,
with the highest coverage and longest duration in PZZ475.

Otherwise, Small Craft Advisory conditions are expected
throughout and will most likely persist through Saturday night.
North winds will start to subside on Sunday, however seas will
probably remain elevated and steep, primarily across the outer
waters. Conditions are forecast to improve more substantially
Monday and Tuesday of next week.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 3 PM Friday to 9 PM Saturday
      for PZZ450-470.
     Small Craft Advisory until 9 PM Saturday for PZZ455.
     Small Craft Advisory until 3 PM Friday for PZZ475.
     Gale Warning from 3 PM Friday to 8 AM Saturday for PZZ475.

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jun 6, 3:05 AM PDT, 18 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
305 AM PDT Thu Jun 6 2019

CAZ101-103-104-109-071015-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
305 AM PDT Thu Jun 6 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-105>108-110>113-071015-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
305 AM PDT Thu Jun 6 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Well above normal high temperatures are expected to develop Sunday
through early next week across the interior valleys of northwest
California, with temperatures ranging from 90 to 100 degrees.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:17 PM PDTGale WarningEKA36 hr

Nearby

Frost Advisories in California, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.